Childhood Diseases

Posted by: Dee | 2013-01-25


antibiotics allergy

Dear Doc,

It seems my 22month old son is allergic to Orelox and Purmycin. What happens is that he gets a rash on his body and I was told that if this happens I should stop giving the antibiotics, since he might have an allergic reaction to it. Orelox and Purmycin seem to have different ingredients, so why is this happening? What should I look out for? I need to know what to write on forms when they asks if the child has any allergies.


Expert's Reply



You are correct. Purmycin and Orelox are very different antibiotics. Purmycin is Erythromycin and Orelox is Cefpodoxime. It is possible that your son is allergic to the preservatives contained in the liquid forms of these two antibiotics and not to the actual antibiotics. It is important that your son is tested to find out if he is allergic to the antibiotics or to the preservatives. He should be seen by a paediatric allergist. There are experts in all the main centres in SA.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.